Alert archive / Mississippi / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Feb 14, 2022, 1:41 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 15, 2022, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 1:41 PM CST (19:41 UTC)
- In effect from
- Feb 15, 2022, 10:00 AM CST
- Expired
- Feb 15, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS84 KJAN 141941 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 141 PM CST Mon Feb 14 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 150345- /O.NEW.KJAN.FW.W.0001.220215T1600Z-220216T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 141 PM CST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY FOR CENTRAL MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM CST Tuesday. * AFFECTED AREA...Ashley and Chicot in Arkansas. Morehouse, West Carroll, East Carroll, Richland, Madison LA, Franklin LA, Catahoula, Tensas and Concordia in Louisiana. Bolivar, Sunflower, Leflore, Grenada, Carroll, Montgomery, Webster, Clay, Lowndes, Choctaw, Oktibbeha, Washington, Humphreys, Holmes, Attala, Winston, Noxubee, Issaquena, Sharkey, Yazoo, Madison MS, Leake, Neshoba, Kemper, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, Covington, Jones, Marion, Lamar and Forrest in Mississippi. * WIND...Southerly near 15 mph with gusts to near 25 mph * HUMIDITY...minimum relative humidity near 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
2 follow-up statements
704 WWUS84 KJAN 151011 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 411 AM CST Tue Feb 15 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160000- /O.CON.KJAN.FW.W.0001.220215T1600Z-220216T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 411 AM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR CENTRAL MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA... * AFFECTED AREA...Ashley and Chicot in Arkansas. Morehouse, West Carroll, East Carroll, Richland, Madison LA, Franklin LA, Catahoula, Tensas and Concordia in Louisiana. Bolivar, Sunflower, Leflore, Grenada, Carroll, Montgomery, Webster, Clay, Lowndes, Choctaw, Oktibbeha, Washington, Humphreys, Holmes, Attala, Winston, Noxubee, Issaquena, Sharkey, Yazoo, Madison MS, Leake, Neshoba, Kemper, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, Covington, Jones, Marion, Lamar and Forrest in Mississippi. * WIND...Southerly near 15 mph with gusts to near 25 mph * HUMIDITY...minimum relative humidity near 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
315 WWUS84 KJAN 151917 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 117 PM CST Tue Feb 15 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160000- /O.CON.KJAN.FW.W.0001.000000T0000Z-220216T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 117 PM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CENTRAL MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA... * AFFECTED AREA...Ashley and Chicot in Arkansas. Morehouse, West Carroll, East Carroll, Richland, Madison LA, Franklin LA, Catahoula, Tensas and Concordia in Louisiana. Bolivar, Sunflower, Leflore, Grenada, Carroll, Montgomery, Webster, Clay, Lowndes, Choctaw, Oktibbeha, Washington, Humphreys, Holmes, Attala, Winston, Noxubee, Issaquena, Sharkey, Yazoo, Madison MS, Leake, Neshoba, Kemper, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, Covington, Jones, Marion, Lamar and Forrest in Mississippi. * WIND...Southerly near 15 mph with gusts to near 25 mph * HUMIDITY...minimum relative humidity near 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:37 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 14, 11:37 AM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1137 AM CST Mon Feb 14 2022 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail through the forecast period. Light westerly wind this afternoon will become more southerly and increase by the time we get to Tuesday afternoon. /EC/ && .DISCUSSION... The near term forecast remains on track with the presence of a well-mixed, dry airmass supporting the elevated fire danger in the current HWO graphics. After coordination with local fire officials, will be assessing the possibility of a red flag warning for Tuesday due to increased wind and the potential for larger wildfires to develop as a result. /EC/ Prior discussion below: Today and tonight... A dry airmass and a slow warming trend will start the work week with plenty of sunshine and high temperatures mostly in the 60s. Temps continue to warm in a drier airmass, resulting in RH values again in the 20-30 percent range again this afternoon. The elevated fire danger concerns continue, and will keep the graphic. Overnight, the surface ridge axis shifts to the east, setting up more southerly flow into the region. However, the flow remains somewhat weak at the surface, at least through 12Z and dewpoints remain low in most locations...though RH values creep a little higher in the southeast where temps drop closer to saturation under the ridge just before dawn. Tuesday through Sunday... Dry weather will continue into Tuesday and some degree even on Wednesday as the air mass is slow to modify with returning Gulf Moisture. Full return flow will develop by Wednesday afternoon through Thursday as an upper-level trough pivots from the Inter- Mountain West toward the central CONUS. Models continue to show an initial shortwave eject eastward from this main trough Wednesday night, with a bit of a negative tilt to it. The wave's surface low looks to lift from the TX/OK border late Wednesday night across the Midwest Thursday, eventually bringing a cold front southeast through our region Thursday afternoon into evening. In the lead up to Thursday, warm advection showers are likely to spread north, but forecast soundings show a cap should remain in place until Thursday morning. Models do show some slight differences in timing, but enough consensus exists to support a threat for severe thunderstorms to develop especially by Thursday afternoon as destabilization and forcing overcome the cap. Current projections show somewhat limited instability, but ample low-level and deep- layer wind shear for a low-cape high-shear severe weather environment. It's still too early to fine-tune the better threat areas, but a broad Slight risk for severe thunderstorms remains in place across our entire forecast area. Any supercell storms or bowing line segments on the inevitable squall line could produce damaging wind gusts and tornadoes, and some hail will be possible with cooler temperatures aloft. The threat for severe weather looks to end quickly by Thursday evening as the front moves east of the area. Cooler, drier air should move into the region in the wake of the cold front. Global models indicate the flow should suppress moisture return until early next week, so have left the remainder of the forecast dry at this time. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 36 69 48 / 0 0 0 1 Meridian 63 35 67 44 / 0 0 0 0 Vicksburg 66 37 69 49 / 0 0 0 1 Hattiesburg 65 35 69 46 / 0 0 0 0 Natchez 66 37 69 50 / 0 0 0 1 Greenville 64 37 68 48 / 0 0 0 0 Greenwood 62 40 68 49 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Feb 14, 4:17 AM CST, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 417 AM CST Mon Feb 14 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 417 AM CST Mon Feb 14 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FIRE WEATHER THREAT...Elevated TIMING...Today There is a elevated fire danger threat across the entire region this afternoon due to low humidity and breezy conditions. Due to the potential for wildfires, open outdoor burning is discouraged. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The elevated fire danger threat will continue across the entire area during the daytime Tuesday. (https://www.weather.gov/images/jan/graphicast/1.png) Severe thunderstorms are possible within the region on Thursday. Any severe storms will be capable of producing damaging wind gusts, hail, and tornadoes. This potential weather event is still a few days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. 21 && ...HAZARD LEGEND... *FIRE WEATHER* Extreme...Conditions well in excess of Red Flag Warning criteria with strong wind gusts greater than 40 mph. Fires will spread very quickly and wildfires are common. Fire control is very difficult, even for experienced firefighters. Significant...Conditions meet minimum Red Flag Warnings criteria. Open burning should not be attempted as fires can quickly escape and become very difficult to control, even for experienced firefighters. Elevated...Any open burning is discouraged due to increased wind, lower humidity, and recent dry conditions. Fires escape control more easily in these conditions and their containment can be difficult. Remember to heed any local burn bans that are in effect! Limited...Extra caution is advised for open burning due to increased wind, lower humidity, or very dry conditions. Remember to heed any local burn bans that are in effect! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... Current Heat Information... https://www.weather.gov/jan/safe_ExtremeHeat Fire Weather... https://www.weather.gov/jan/fireweather Mississippi Forestry Commission... https://www.mfc.ms.gov/ Fire Weather Outlook... https://www.spc.noaa.gov/products/fire_wx/
Nearby
Red Flag Warnings in Mississippi, 2022Red Flag Warnings in Louisiana, 2022Red Flag Warnings in Arkansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.